Alert archive / Pennsylvania / Winter Storm Warnings in 2011
Winter Storm Warning 4, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this winter storm warning at Feb 20, 2011, 8:42 PM EST for 5 counties in Pennsylvania. It was in force for 14 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 20, 2011, 8:42 PM EST (01:42 UTC)
- Expired
- Feb 21, 2011, 10:16 AM EST
- In force
- 14 hr
- Issued by
- NWS Pittsburgh, PA
Counties Clarion County, PA, Forest County, PA, Jefferson County, PA, Mercer County, PA, Venango County, PA
The radar
The Pittsburgh radar (KPBZ), 104 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 21, 5:43 AM EST | SNOW 9.6 | Marienville, PA | NOW MIXING WITH FREEZING RAIN. |
| Feb 21, 6:55 AM EST | SNOW 6 | Oil City, PA | |
| Feb 21, 8:07 AM EST | SNOW 2 | Punxsutawney, PA | |
| Feb 21, 10:05 AM EST | SNOW 5 | Leeper, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 455 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 615 m²/s²
- 0-3 km storm-relative helicity
- 1010 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
340 WWUS41 KPBZ 210142 WSWPBZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 842 PM EST SUN FEB 20 2011 PAZ007>009-015-016-210945- /O.UPG.KPBZ.WW.Y.0012.000000T0000Z-110221T1700Z/ /O.NEW.KPBZ.WS.W.0004.110221T0142Z-110221T1700Z/ MERCER-VENANGO-FOREST-CLARION-JEFFERSON PA- INCLUDING THE CITIES OF...SHARON...HERMITAGE...GROVE CITY... GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK... TIONESTA...CLARION...PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE... BROCKWAY 842 PM EST SUN FEB 20 2011 ...WINTER STORM WARNING IN EFFECT UNTIL NOON EST MONDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WINTER STORM WARNING FOR SNOW AND ICE ACCUMULATION...WHICH IS IN EFFECT UNTIL NOON EST MONDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * HAZARD TYPES...SNOW AND FREEZING RAIN. * ACCUMULATIONS...ONE QUARTER INCH OF ICE. 3 TO 6 INCHES OF SNOW. * TIMING...THROUGH MONDAY MORNING. * IMPACTS...HAZARDOUS DRIVING CONDITIONS ON UNTREATED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. REPORT YOUR SNOWFALL AND ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. && $$ PAZ013-014-022-023-210945- /O.NEW.KPBZ.WW.Y.0013.110221T0142Z-110221T1500Z/ LAWRENCE-BUTLER-ARMSTRONG-INDIANA- INCLUDING THE CITIES OF...NEW CASTLE...ELLWOOD CITY...BUTLER... ZELIENOPLE...KITTANNING...FORD CITY...LEECHBURG...FREEPORT... APOLLO...INDIANA 842 PM EST SUN FEB 20 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WINTER WEATHER ADVISORY FOR FREEZING RAIN AND SLEET...WHICH IS IN EFFECT UNTIL 10 AM EST MONDAY. * HAZARD TYPES...FREEZING RAIN AND SLEET. * ACCUMULATIONS...ONE TO TWO TENTHS OF AN INCH OF ICE ACCUMULATION. * TIMING...THROUGH EARLY MONDAY MORNING. * IMPACTS...HAZARDOUS DRIVING CONDITIONS ON UNTREATED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET AND FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. USE CAUTION WHILE DRIVING. REPORT YOUR ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. && $$ 15
4 follow-up statements
376 WWUS41 KPBZ 210315 WSWPBZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 1015 PM EST SUN FEB 20 2011 PAZ007>009-015-016-211115- /O.CON.KPBZ.WS.W.0004.000000T0000Z-110221T1700Z/ MERCER-VENANGO-FOREST-CLARION-JEFFERSON PA- INCLUDING THE CITIES OF...SHARON...HERMITAGE...GROVE CITY... GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK... TIONESTA...CLARION...PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE... BROCKWAY 1015 PM EST SUN FEB 20 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON EST MONDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON EST MONDAY. * HAZARD TYPES...SNOW AND FREEZING RAIN. * ACCUMULATIONS...ONE QUARTER TO ONE HALF INCH OF ICE. 3 TO 6 INCHES OF SNOW. * TIMING...THROUGH MONDAY MORNING. * IMPACTS...HAZARDOUS DRIVING CONDITIONS ON UNTREATED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. REPORT YOUR SNOWFALL AND ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. && $$ PAZ013-014-022-023-211115- /O.CON.KPBZ.WW.Y.0013.000000T0000Z-110221T1500Z/ LAWRENCE-BUTLER-ARMSTRONG-INDIANA- INCLUDING THE CITIES OF...NEW CASTLE...ELLWOOD CITY...BUTLER... ZELIENOPLE...KITTANNING...FORD CITY...LEECHBURG...FREEPORT... APOLLO...INDIANA 1015 PM EST SUN FEB 20 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST MONDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST MONDAY. * HAZARD TYPES...FREEZING RAIN AND SLEET. * ACCUMULATIONS...ONE TO TWO TENTHS OF AN INCH OF ICE ACCUMULATION. * TIMING...THROUGH EARLY MONDAY MORNING. * IMPACTS...HAZARDOUS DRIVING CONDITIONS ON UNTREATED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET AND FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. USE CAUTION WHILE DRIVING. REPORT YOUR ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. && $$
801 WWUS41 KPBZ 210854 WSWPBZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 354 AM EST MON FEB 21 2011 PAZ007>009-015-016-211700- /O.CON.KPBZ.WS.W.0004.000000T0000Z-110221T1700Z/ MERCER-VENANGO-FOREST-CLARION-JEFFERSON PA- INCLUDING THE CITIES OF...SHARON...HERMITAGE...GROVE CITY... GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK... TIONESTA...CLARION...PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE... BROCKWAY 354 AM EST MON FEB 21 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY. * HAZARD TYPES...FREEZING RAIN. * ACCUMULATIONS...ONE QUARTER INCH OF ICE. * TIMING...UNTIL NOON. * IMPACTS...HAZARDOUS DRIVING CONDITIONS ON UNTREATED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. REPORT YOUR SNOWFALL AND ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. && $$ PAZ023-211700- /O.NEW.KPBZ.WS.A.0004.110221T2300Z-110222T1200Z/ /O.CON.KPBZ.WW.Y.0013.000000T0000Z-110221T1500Z/ INDIANA- INCLUDING THE CITY OF...INDIANA 354 AM EST MON FEB 21 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... ...WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH TUESDAY MORNING. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. * HAZARD TYPES THIS MORNING...FREEZING RAIN. * ACCUMULATIONS THIS MORNING...ONE TENTH OF AN INCH OF ICE. * TIMING...THROUGH 10 AM. * HAZARD TYPES TONIGHT...SNOW. * ACCUMULATIONS TONIGHT...UP TO 6 INCHES OF SNOW. * TIMING...THIS EVENING UNTIL DAWN TUESDAY. * VISIBILITIES...LESS THAN ONE MILE. * IMPACTS...HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. USE CAUTION WHILE DRIVING. REPORT YOUR ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. REPORT YOUR SNOWFALL ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. && $$ PAZ013-014-022-211500- /O.CON.KPBZ.WW.Y.0013.000000T0000Z-110221T1500Z/ LAWRENCE-BUTLER-ARMSTRONG- INCLUDING THE CITIES OF...NEW CASTLE...ELLWOOD CITY...BUTLER... ZELIENOPLE...KITTANNING...FORD CITY...LEECHBURG...FREEPORT... APOLLO 354 AM EST MON FEB 21 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. * HAZARD TYPES...FREEZING RAIN. * ACCUMULATIONS...ONE TENTH OF AN INCH OF ICE. * TIMING...THROUGH 10 AM. * IMPACTS...HAZARDOUS DRIVING CONDITIONS ON UNTREATED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. USE CAUTION WHILE DRIVING. REPORT YOUR ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. && $$ MDZ001-PAZ074-076-WVZ023-041-211700- /O.NEW.KPBZ.WS.A.0004.110221T2300Z-110222T1200Z/ GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...LIGONIER... DONEGAL...NEW FLORENCE...ACME...CHAMPION...NORMALVILLE... FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 354 AM EST MON FEB 21 2011 ...WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH TUESDAY MORNING. * HAZARD TYPES...SNOW. * ACCUMULATIONS...UP TO 6 INCHES. * TIMING...THIS EVENING THROUGH DAWN TUESDAY. * IMPACTS...HAZARDOUS DRIVING CONDITIONS. * VISIBILITIES...LESS THAN ONE MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. REPORT YOUR SNOWFALL ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. && $$
921 WWUS41 KPBZ 211459 WSWPBZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 959 AM EST MON FEB 21 2011 PAZ023-212300- /O.CAN.KPBZ.WW.Y.0013.000000T0000Z-110221T1500Z/ /O.CON.KPBZ.WS.A.0004.110221T2300Z-110222T1200Z/ INDIANA- INCLUDING THE CITY OF...INDIANA 959 AM EST MON FEB 21 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM 6 PM EST THIS EVENING THROUGH TUESDAY MORNING... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WINTER WEATHER ADVISORY. A WINTER STORM WATCH REMAINS IN EFFECT FROM 6 PM EST THIS EVENING THROUGH TUESDAY MORNING. * HAZARD TYPES TONIGHT...SNOW. * ACCUMULATIONS TONIGHT...POTENTIAL FOR MORE THAN 6 INCHES OF SNOW. * TIMING...THIS EVENING UNTIL DAWN TUESDAY. * VISIBILITIES...LESS THAN ONE MILE. * IMPACTS...HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. REPORT YOUR SNOWFALL ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. && * PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. REPORT YOUR SNOWFALL ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. && $$ PAZ013-014-022-211600- /O.CAN.KPBZ.WW.Y.0013.000000T0000Z-110221T1500Z/ LAWRENCE-BUTLER-ARMSTRONG- INCLUDING THE CITIES OF...NEW CASTLE...ELLWOOD CITY...BUTLER... ZELIENOPLE...KITTANNING...FORD CITY...LEECHBURG...FREEPORT... APOLLO 959 AM EST MON FEB 21 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WINTER WEATHER ADVISORY. $$ PAZ007>009-015-016-211700- /O.CON.KPBZ.WS.W.0004.000000T0000Z-110221T1700Z/ MERCER-VENANGO-FOREST-CLARION-JEFFERSON PA- INCLUDING THE CITIES OF...SHARON...HERMITAGE...GROVE CITY... GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK... TIONESTA...CLARION...PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE... BROCKWAY 959 AM EST MON FEB 21 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY. * HAZARD TYPES...FREEZING RAIN. * ACCUMULATIONS...ONE QUARTER INCH OF ICE. * TIMING...UNTIL NOON. * IMPACTS...HAZARDOUS DRIVING CONDITIONS ON UNTREATED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. REPORT YOUR SNOWFALL AND ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. && $$ MDZ001-PAZ074-076-WVZ023-041-212300- /O.CON.KPBZ.WS.A.0004.110221T2300Z-110222T1200Z/ GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...LIGONIER... DONEGAL...NEW FLORENCE...ACME...CHAMPION...NORMALVILLE... FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 959 AM EST MON FEB 21 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM 6 PM EST THIS EVENING THROUGH TUESDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM 6 PM EST THIS EVENING THROUGH TUESDAY MORNING. * HAZARD TYPES...SNOW. * ACCUMULATIONS...POTENTIAL FOR MORE THAN 6 INCHES OF SNOW. * TIMING...THIS EVENING THROUGH DAWN TUESDAY. * IMPACTS...HAZARDOUS DRIVING CONDITIONS. * VISIBILITIES...LESS THAN ONE MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. REPORT YOUR SNOWFALL ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. && $$
790 WWUS41 KPBZ 211516 WSWPBZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 1016 AM EST MON FEB 21 2011 PAZ007>009-015-016-211630- /O.CAN.KPBZ.WS.W.0004.000000T0000Z-110221T1700Z/ MERCER-VENANGO-FOREST-CLARION-JEFFERSON PA- INCLUDING THE CITIES OF...SHARON...HERMITAGE...GROVE CITY... GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK... TIONESTA...CLARION...PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE... BROCKWAY 1016 AM EST MON FEB 21 2011 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WINTER STORM WARNING. $$ MDZ001-PAZ023-074-076-WVZ023-041-212330- /O.CON.KPBZ.WS.A.0004.110221T2300Z-110222T1200Z/ GARRETT-INDIANA-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...INDIANA... LIGONIER...DONEGAL...NEW FLORENCE...ACME...CHAMPION... NORMALVILLE...FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD... TERRA ALTA...PARSONS...DAVIS...THOMAS 1016 AM EST MON FEB 21 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM 6 PM EST THIS EVENING THROUGH TUESDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM 6 PM EST THIS EVENING THROUGH TUESDAY MORNING. * HAZARD TYPES...SNOW. * ACCUMULATIONS...POTENTIAL FOR MORE THAN 6 INCHES OF SNOW. * TIMING...THIS EVENING THROUGH DAWN TUESDAY. * IMPACTS...HAZARDOUS DRIVING CONDITIONS. * VISIBILITIES...LESS THAN ONE MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. REPORT YOUR SNOWFALL ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this winter storm warning went out at Feb 20, 6:34 PM EST, 2 hours 8 minutes earlier.
Area forecast discussion, Feb 20, 6:34 PM EST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
634 PM EST SUN FEB 20 2011
.SYNOPSIS...
LOW PRESSURE WILL MOVE TOWARD THE UPPER OHIO REGION TONIGHT AND
CROSS MONDAY NIGHT. RAIN WILL SPREAD OVER THE AREA WITH THE
SYSTEMS WARM FRONT AND A WINTRY MIX IS FORECAST NORTH OF I-80
TONIGHT. PRECIPITATION WILL CHANGE TO SNOW FOR ALL AREAS BY MONDAY
NIGHT WITH SOME SNOW ACCUMULATION LIKELY.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
RADAR PICTURES INDICATED LARGE SWATH OF LIGHT PRECIPITATION, WITH
EMBEDDED SHOWERS MOVING ACROSS THE UPPER OHIO VALLEY EARLY THIS
EVENING. PRECIPITATION WAS ASSOCIATED WITH THE DEVELOPMENT OF A
STRONG WARM ADVECTION REGIME AND A BRIEF PERIOD OF HEAVY SNOW
OCCURRED IN SOME AREAS AS WARM MOIST SURGE INTERACTED WITH THE
DRY AIRMASS OVER THE REGION.
AT ANY RATE, PRECIPITATION OVER AREAS SOUTH OF THE TURNPIKE WILL
CHANGE TO RAIN AS THE EVENING PROGRESSES, AND AREAS SOUTH OF
INTERSTATE 80 SHOULD CHANGE TO RAIN, OR MIX LATER TONIGHT. SURFACE
TEMPERATURES SOUTH OF INTERSTATE 80 ARE ALSO FORECAST TO REMAIN
ABOVE FREEZING THROUGH THE NIGHT AS PER NAM12, GFS, AND HRRR
PROGS OF SURFACE TEMPERATURE AND LOW PRESSURE TRACK.
WINTER WEATHER ADVISORY WAS THUS RESTRICTED TO COUNTIES NORTH OF
INTERSTATE 80 THROUGH MONDAY MORNING.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
12Z NAM IS NOW CLOSER IN AGREEMENT WITH LATEST GFS RUN WITH
DEVELOPMENT OF SECOND SURFACE WAVE ALONG FRONTAL BOUNDARY.
THIS SCENARIO WOULD DELAY SOUTHWARD PROGRESSION OF COLDER AIR LATE
MONDAY AND CONSEQUENTLY THE CHANGE OVER FROM RAIN SOUTH/MIXED
PRECIPITATION NORTH TO ALL SNOW. BELIEVE THAT AREAS NORTH OF I-80
WILL CHANGE TO ALL SNOW DURING THE AFTERNOON...SOUTHWEST PA AROUND
DUSK...AND NORTHERN WV MONDAY EVENING.
NAM AND GFS BOTH KEEP ENOUGH QPF ACROSS REGION MONDAY NIGHT TO
GENERATE 1 TO 3 INCHES OF SNOW BEFORE TAPERING OFF BY EARLY TUESDAY.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
RESIDUAL SNOW SHOWERS ON THE WV/MD RIDGES WILL END BY TUESDAY
AFTERNOON AS HIGH PRESSURE BUILDS IN. MAINLY DRY WEATHER AND
SEASONABLY MILD TEMPERATURES ARE PROJECTED FOR WEDNESDAY INTO
THURSDAY UNDER HIGH PRESSURE. ANOTHER SYSTEM APPROACHING FROM THE
WEST WILL BRING THE CHANCE OF RAIN AND SNOW FOR LATE THURSDAY
THROUGH FRIDAY. UNSETTLED WEATHER WILL CONTINUE INTO THE
WEEKEND WITH RAIN OR SNOW SHOWERS AND NEAR NORMAL TEMPERATURES.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
GRADUAL DETERIORATION OF CONDITIONS IS FORECAST TONIGHT AS MIDWEST
LOW PRESSURE PULLS A WARM FRONT ACROSS THE UPPER OHIO VALLEY. LIGHT
PRECIPITATION EARLY THIS EVENING THAT STARTED AS SNOW OR ICE PELLETS
WILL CHANGE TO RAIN FOR ALL PORTS EXCEPT FOR FKL AND DUJ.
TEMPERATURES WITH THE INITIAL PRECIP HAVE DROPPED TO NEAR FREEZING
DUE TO EVAPORATIVE COOLING IN THE DRY LOW LEVELS. THOSE READINGS
WILL RISE OVERNIGHT. FREEZING AND FROZEN PRECIP IS THUS EXPECTED
TO BE RESTRICTED TO PORTS NORTH OF PIT AS THE NIGHT PROGRESSES,
BUT A CHANGE TO SNOW WILL OCCUR WITH COLD ADVECTION IN THE WAKE OF
THE LOW LATER ON MONDAY.
LOW LEVEL WIND SHEAR IS EXPECTED TO DEVELOP AT MOST SITES DURING THE
LATE EVENING HOURS...WITH 2KFT WINDS APPROACHING 50 KTS. WINDS WILL
REMAIN LIGHTER ALOFT AT NORTHERN PORTS...SO LLWS WAS NOT INCLUDED AT
FKL AND DUJ. WINDS ARE STRONGEST TO THE SOUTH AND WEST...AND
DEPENDING ON ACTUAL STRENGTH OF JET...WIND SPEEDS AT 2KFT MAY EXCEED
50 KTS AT ZZV. LLWS IS EXPECTED TO DIMINISH BY MONDAY MORNING.
REDUCED CONDITIONS MAY BE ANTICIPATED UNTIL PASSAGE OF THE PARENT
LOW PRESSURE SYSTEM ON TUESDAY.
VFR WEATHER SHOULD RETURN FOR MID WEEK WITH THE BUILDING OF HIGH
PRESSURE.
&&
.HYDROLOGY...
CONCERNS CONTINUE ABOUT THE POTENTIAL FOR MINOR FLOODING ALONG
RIVERS AND CREEKS DUE TO ICE MOVEMENT AND JAMMING. MOST OF THE
AFFECTED SMALL STREAMS ARE EITHER TRIBUTARIES OF THE ALLEGHENY
RIVER OR IN VICINITY OF THE HIGHER RIDGES.
WITH SNOW MELT IMPROVING FLOW AND WITH THINNING ICE...DOWNSTREAM
MOVEMENT OF ICE WILL MAINTAIN THE JAMMING POTENTIAL. RAIN AMOUNTS
MAY BE SUFFICIENT ON MONDAY...ESPECIALLY OVER THE UPPER ALLEGHENY
TO FURTHER RAISE THE STREAM FLOW FOR AN ACCELERATION OF THIS
PROCESS.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...WINTER WEATHER ADVISORY UNTIL NOON EST MONDAY FOR PAZ007>009-
015-016.
WV...NONE.
&&Hazardous weather outlook, Feb 20, 4:25 PM EST, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 425 PM EST SUN FEB 20 2011 PAZ007>009-015-016-212130- MERCER-VENANGO-FOREST-CLARION-JEFFERSON PA- 425 PM EST SUN FEB 20 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. IN ADDITION...LIMITED POTENTIAL OF FLOODING REMAINS ALONG SMALL RIVERS...STREAMS AND CREEKS...DUE TO ICE MOVEMENT AND JAMMING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. IN ADDITION...LIMITED POTENTIAL OF FLOODING REMAINS ALONG SMALL RIVERS...STREAMS AND CREEKS...DUE TO ICE MOVEMENT AND JAMMING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ013-014-020>023-029-031- 073>076-WVZ001>004-012-021>023-041-212130- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-LAWRENCE-BUTLER- BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND- WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 425 PM EST SUN FEB 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT. LIMITED POTENTIAL OF FLOODING REMAINS ALONG SMALL RIVERS...STREAMS AND CREEKS...DUE TO ICE MOVEMENT AND JAMMING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LIMITED POTENTIAL OF FLOODING REMAINS ALONG SMALL RIVERS...STREAMS AND CREEKS...DUE TO ICE MOVEMENT AND JAMMING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Feb 20, 5:45 PM EST, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 545 PM EST SUN FEB 20 2011 MDZ001-OHZ039>041-049-050-PAZ007>009-013>016-020>023-029-031- 073>076-WVZ001>003-023-041-210045- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-HARRISON-JEFFERSON OH- MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND- WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO- PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE... NEW PHILADELPHIA...DOVER...UHRICHSVILLE...CARROLLTON... EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE... WELLSVILLE...CALCUTTA...CADIZ...HOPEDALE...STEUBENVILLE... SHARON...HERMITAGE...GROVE CITY...GREENVILLE...FARRELL... OIL CITY...FRANKLIN...SUGARCREEK...TIONESTA...NEW CASTLE... ELLWOOD CITY...BUTLER...ZELIENOPLE...CLARION...PUNXSUTAWNEY... BROOKVILLE...REYNOLDSVILLE...BROCKWAY...ALIQUIPPA... BEAVER FALLS...AMBRIDGE...MONACA...BEAVER... PITTSBURGH METRO AREA...KITTANNING...FORD CITY...LEECHBURG... FREEPORT...APOLLO...INDIANA...WASHINGTON...CANONSBURG...DONORA... CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...WAYNESBURG... FAIRDALE...GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE... MONESSEN...LIGONIER...DONEGAL...NEW FLORENCE...ACME...CHAMPION... UNIONTOWN...CONNELLSVILLE...POINT MARION...NORMALVILLE... FARMINGTON...OHIOPYLE...MARKLEYSBURG...TORONTO...WEIRTON... WHEELING...KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS 545 PM EST SUN FEB 20 2011 ...BRIEF HEAVY SNOW THIS EVENING... A BURST OF HEAVY SNOW MAY BE EXPECTED EARLY THIS EVENING A WARM FRONT ADVANCES TOWARD THE REGION. PRECIPITATION WILL CHANGE TO RAIN OVER AREAS SOUTH OF THE PENNSYLVANIA TURNPIKE AS THE EVENING PROGRESSES. THE SNOW WILL DROP VISIBILITY DRAMATICALLY TO LESS THAN A MILE AND WILL ACCUMULATE QUICKLY ON GRASSY AREAS. APPROXIMATELY AN INCH MAY BE ANTICIPATED. MOTORISTS SHOULD BE ALERT FOR SUDDEN DROPS IN VISIBILITY AND SLOW DOWN IMMEDIATELY WHEN SNOW IS ENCOUNTERED. 15
Special weather statement, Feb 20, 7:21 PM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 721 PM EST SUN FEB 20 2011 PAZ007>009-013>016-022-023-210230- MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA- ARMSTRONG-INDIANA- INCLUDING THE CITIES OF...SHARON...HERMITAGE...GROVE CITY... GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK... TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...ZELIENOPLE... CLARION...PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY... KITTANNING...FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA 721 PM EST SUN FEB 20 2011 ...SNOW THIS EVENING... SNOW WILL CONTINUE THIS EVENING ALONG THE INTERSTATE 80 CORRIDOR WITH ACCUMULATION OF ONE TO TWO INCHES EXPECTED. THAT AMOUNT OF SNOW IS SUFFICIENT TO COVER UNTREATED ROADS. PRECIPITATION IS EXPECTED TO CHANGE TO RAIN, OR A MIX OF RAIN AND SNOW OVER AREAS SOUTH OF INTERSTATE 80 AS THE NIGHT PROGRESSES. MOTORISTS, ESPECIALLY THOSE ON INTERSTATE 80, SHOULD BE ALERT FOR SUDDEN DROPS IN VISIBILITY AND SLOW DOWN IMMEDIATELY WHEN SNOW IS ENCOUNTERED. A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH MONDAY MORNING FOR COUNTIES NORTH OF THE INTERSTATE. 15
Special weather statement, Feb 20, 8:08 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 808 PM EST SUN FEB 20 2011 OHZ041-PAZ013-014-020>023-073-210315- COLUMBIANA-LAWRENCE-BUTLER-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA- WESTMORELAND- INCLUDING THE CITIES OF...EAST LIVERPOOL...SALEM...COLUMBIANA... EAST PALESTINE...WELLSVILLE...CALCUTTA...NEW CASTLE... ELLWOOD CITY...BUTLER...ZELIENOPLE...ALIQUIPPA...BEAVER FALLS... AMBRIDGE...MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING... FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA... GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN 808 PM EST SUN FEB 20 2011 ...PATCHY FREEZING RAIN WILL PERSIST THIS EVENING... PATCHY FREEZING RAIN CAN BE EXPECTED THROUGH 10 PM WITH ICE ACCUMULATION OF LESS THAN A TENTH OF AN INCH ON UNTREATED SURFACES. THAT AMOUNT OF ICE IS SUFFICIENT TO SLICK ROADS AND SIDEWALKS. FREEZING RAIN IS EXPECTED TO CHANGE TO RAIN AS MIDNIGHT APPROACHES. MOTORISTS SHOULD BE ALERT OF ICY SPOTS, ESPECIALLY ON BRIDGES AND OVERPASSES. SLOW DOWN AND INCREASE DISTANCE BETWEEN VEHICLES. PEDESTRIANS SHOULD USE CARE WHEN NEGOTIATING SIDEWALKS. 15
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 8:42 PM EST | Winter Weather Advisory | PBZ | Armstrong, Butler, Lawrence | 13 hr |
| Feb 21, 3:54 AM EST | Winter Storm Watch | PBZ | Fayette, Westmoreland | 8 hr |
| Feb 21, 12:08 PM EST | Winter Storm Warning | PBZ | Allegheny, Armstrong, Beaver, Butler, Fayette, Lawrence and 2 more | 18 hr |
| Feb 21, 12:08 PM EST | Winter Weather Advisory | PBZ | Allegheny, Armstrong, Beaver, Butler, Clarion, Fayette and 8 more | 16 hr |
| Feb 21, 4:45 PM EST | Winter Weather Advisory | PBZ | Greene | 11 hr |
Nearby
Winter Storm Warnings in Pennsylvania, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.